Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 26, 2024, 1:50 PM CST for 20 counties in Texas. It took effect at Feb 27, 2024, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 1:50 PM CST (19:50 UTC)
- In effect from
- Feb 27, 2024, 9:00 AM CST
- Expired
- Feb 27, 2024, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 27 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3540 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS74 KMAF 261950 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1250 PM MST Mon Feb 26 2024 NMZ028-029-033-034-TXZ059-272>274-277-278-271300- /O.UPG.KMAF.HW.A.0009.240227T1500Z-240228T0300Z/ /O.EXB.KMAF.HW.W.0009.240227T1500Z-240228T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Eunice, Pecos, Carlsbad Caverns NP, Alpine, Mentone, Tatum, Hobbs, Lovington, Fort Davis, Carlsbad, Jal, Van Horn, and Artesia 1250 PM MST Mon Feb 26 2024 /150 PM CST Mon Feb 26 2024/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM MST /9 AM CST/ TO 8 PM MST /9 PM CST/ TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Southeast New Mexico plains, Loving, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 8 AM MST /9 AM CST/ to 8 PM MST /9 PM CST/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for downed trees and minor property damage along with the possibility of power outages. && $$ NMZ027-TXZ270-271-271300- /O.CON.KMAF.HW.W.0009.240226T2000Z-240228T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 1250 PM MST Mon Feb 26 2024 /150 PM CST Mon Feb 26 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ WEDNESDAY... * WHAT...West winds 45 to 65 mph with gusts up to 95 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 AM MST /6 AM CST/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ045>048-050>053-060>063-067>070-075-275-276-279-280-271300- /O.NEW.KMAF.WI.Y.0006.240227T1500Z-240228T0300Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Chinati Mountains-Marfa Plateau-Central Brewster County-Chisos Basin- Including the cities of Gail, Panther Junction, Big Spring, Fort Stockton, Garden City, Snyder, Odessa, Marfa, Big Lake, Rankin, Chisos Basin, Kermit, Crane, Seminole, Big Bend National Park, Midland, Colorado City, Marathon, Monahans, Stanton, Andrews, Lamesa, and McCamey 150 PM CST Mon Feb 26 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 9 AM to 9 PM CST Tuesday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Devin Chehak
3 follow-up statements
173 WWUS74 KMAF 270914 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 214 AM MST Tue Feb 27 2024 NMZ027-TXZ270-271-281200- /O.CON.KMAF.HW.W.0009.000000T0000Z-240228T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 214 AM MST Tue Feb 27 2024 /314 AM CST Tue Feb 27 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ WEDNESDAY... * WHAT...West winds 40 to 60 mph with gusts up to 85 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 AM MST /6 AM CST/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-280300- /O.CON.KMAF.HW.W.0009.240227T1500Z-240228T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Jal, Carlsbad, Carlsbad Caverns NP, Artesia, Lovington, Fort Davis, Van Horn, Hobbs, Eunice, Alpine, Tatum, Pecos, and Mentone 214 AM MST Tue Feb 27 2024 /314 AM CST Tue Feb 27 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Southeast New Mexico plains, Loving, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 8 AM MST /9 AM CST/ this morning to 8 PM MST /9 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for downed trees and minor property damage along with the possibility of power outages. && $$ TXZ045>048-050>053-060>063-067>070-075-275-276-279-280-280300- /O.CON.KMAF.WI.Y.0006.240227T1500Z-240228T0300Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Chinati Mountains-Marfa Plateau-Central Brewster County-Chisos Basin- Including the cities of Snyder, Crane, Big Lake, Marfa, Big Bend National Park, Odessa, Andrews, Stanton, Monahans, Rankin, Panther Junction, Big Spring, Midland, Garden City, Lamesa, Seminole, McCamey, Colorado City, Marathon, Fort Stockton, Gail, Chisos Basin, and Kermit 314 AM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ James DeBerry
582 WWUS74 KMAF 272046 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 146 PM MST Tue Feb 27 2024 NMZ027-TXZ270-271-280500- /O.CON.KMAF.HW.W.0009.000000T0000Z-240228T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 146 PM MST Tue Feb 27 2024 /246 PM CST Tue Feb 27 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ WEDNESDAY... * WHAT...West winds 40 to 60 mph with gusts up to 75 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 AM MST /6 AM CST/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-280300- /O.CON.KMAF.HW.W.0009.000000T0000Z-240228T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Van Horn, Fort Davis, Eunice, Lovington, Carlsbad Caverns NP, Tatum, Alpine, Hobbs, Mentone, Jal, Carlsbad, and Pecos 146 PM MST Tue Feb 27 2024 /246 PM CST Tue Feb 27 2024/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Southeast New Mexico plains, Loving, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Davis Mountains, and Davis Mountains Foothills. * WHEN...Until 8 PM MST /9 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for downed trees and minor property damage along with the possibility of power outages. && $$ TXZ045>048-050>053-060>063-067>070-075-275-276-279-280-280300- /O.CON.KMAF.WI.Y.0006.000000T0000Z-240228T0300Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Chinati Mountains-Marfa Plateau-Central Brewster County-Chisos Basin- Including the cities of Stanton, Seminole, Snyder, Marfa, Colorado City, Big Lake, Crane, Garden City, Chisos Basin, McCamey, Monahans, Big Bend National Park, Odessa, Panther Junction, Lamesa, Kermit, Gail, Fort Stockton, Big Spring, Midland, Rankin, Andrews, and Marathon 246 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest and western Texas. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ David Hennig
456 WWUS74 KMAF 280309 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 809 PM MST Tue Feb 27 2024 NMZ027-TXZ270-271-280415- /O.CAN.KMAF.HW.W.0009.000000T0000Z-240228T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 809 PM MST Tue Feb 27 2024 /909 PM CST Tue Feb 27 2024/ ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ NMZ028-029-033-034-TXZ059-272>274-277-278-280415- /O.EXP.KMAF.HW.W.0009.000000T0000Z-240228T0300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Eunice, Artesia, Tatum, Alpine, Hobbs, Van Horn, Fort Davis, Carlsbad, Carlsbad Caverns NP, Mentone, Lovington, Pecos, and Jal 809 PM MST Tue Feb 27 2024 /909 PM CST Tue Feb 27 2024/ ...HIGH WIND WARNING HAS EXPIRED... The threat has ended. $$ TXZ045>048-050>053-060>063-067>070-075-275-276-279-280-280415- /O.EXP.KMAF.WI.Y.0006.000000T0000Z-240228T0300Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Chinati Mountains-Marfa Plateau-Central Brewster County-Chisos Basin- Including the cities of Colorado City, Monahans, Marathon, Stanton, Garden City, Panther Junction, Gail, Rankin, Kermit, Big Bend National Park, Midland, Lamesa, Crane, Andrews, Big Lake, Chisos Basin, Marfa, Snyder, Seminole, Big Spring, Odessa, Fort Stockton, and McCamey 909 PM CST Tue Feb 27 2024 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Devin Chehak
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:22 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 26, 11:22 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1122 AM CST Mon Feb 26 2024
...New AVIATION...
.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 327 AM CST Mon Feb 26 2024
WV imagery shows dirty ridging over West Texas and Southeast New
Mexico this morning, with a fetch of high clouds streaming through
the ridge, which will play hob on temperatures and winds today
through Tuesday. MOS numbers for highs today take KMAF into the
90s as thicknesses increase. While westerly winds will increase
today, adding a downslope warming component to the mix, high
clouds will counteract this somewhat, which always seems to be the
spoiler for these parts. In addition, DESI/HREF probabilities for
KMAF hitting 90 or better this afternoon are zero. Thus, we won't
bite on the MOS numbers attm.
The NAM develops a mountain wave signature today, suggesting high
winds developing in the Guadalupes. Most model solutions keep
winds just below criteria this afternoon and overnight, but
without obs from KGDP, we'll let the warning commence this
afternoon as advertised. 700mb winds increase overnight and
through Tuesday afternoon, when 50-60kt westerlies are forecast
there. Mixing and increasing high clouds will likely yield record-
breaking warm lows overnight, and certainly the warmest this
year.
Tuesday, the aforementioned high winds will increase over the
higher elevations, and also onto the adjacent plains. Again,
increased cloud cover will be a major factor in just how much of
this materializes. Because of this, and with wind/fire wx concerns
in the shorter term, the current watch looks good for now. In
addition, the latest DESI/HREF suggests higher/warning winds will
be confined to the Guadalupes/Delawares and immediate adjacent
areas. Thicknesses come down a little, and cloud cover should
temper highs somewhat, but they should still come in well-above
normal.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 327 AM CST Mon Feb 26 2024
Sustained winds greater than 40 mph with gusts 50 mph or greater
are likely to persist from the Guadalupe into the Davis and Glass
Mountains from Tuesday night through early Wednesday morning
before winds start to decrease into midday Wednesday as the jet
streak embedded in the short wave trough moves away. Winds will
also veer from westerly to northeasterly, then to easterly, and
then southeasterly for most of the area through Wednesday evening.
Skies will remain cloudy until they start to clear from west to
east, with timing for the beginning of this clearing still progged
as Thursday afternoon or evening. Before this occurs, chances of
precipitation will be present across most of the area from
Wednesday morning into Thursday afternoon as the short wave and
associated upper air disturbances embedded in the flow continue to
move east over the Southern Great Plains even in wake of the
surface cold frontal passage Wednesday morning. Highest PoPs are
located over Culberson and Presidio into Reeves, Ward, Loving, and
Winkler Counties Wednesday night into Thursday morning. PoPs have
significantly increased since earlier runs, with thunder also
being shown in grids for portions of Presidio, Jeff Davis, Pecos,
and Brewster Counties around midnight early Thursday morning,
which was not present before. No severe risk is expected, but
trends will be monitored to see if this heavy rain/thunderstorm
area persists in later runs. A chance of snow is also indicated
over most of northern Eddy and Lea Counties in SE NM and the
northernmost Permian Basin and higher elevations of the Davis and
Glass Mountains. This chance of snow has been present for several
runs now, however as mentioned in the last AFD, ground
temperatures will likely be too warm and the sub cloud layer too
dry for much in the way of substantial accumulations more than a
trace, aside from higher elevations where a few tenths of
accumulating snow might occur. Precip totals have notably
increased for much of the area, from a few hundredths of an inch
in earlier runs to a few tenths of an inch in the latest run, and
with a local maximum located in the Davis Mountains.
Lee troughing develops each afternoon from Thursday into
Saturday, with southeasterly winds east of the lee troughing and
southwesterly winds west of the lee troughing. Mid-level ridging
also builds from Friday into Sunday. By Saturday evening, winds
become more southwesterly and clouds increase in response to the
next short wave moving north of the area. This will continue into
Sunday evening, with gusty winds indicated for most of the area,
especially the mountains and Eddy County Plains. Winds will become
more westerly and then northwesterly as a Pacific front moves
through Monday as skies again clear during the day Monday. Winds
then veer to northerly and then southeasterly from Monday evening
into Tuesday morning in response to yet another short wave moving
in from the west.
Lows Tuesday night will be above average, with 30s in northern
Lea County to 40s across the Permian Basin, and 50s and low 60s
across the Plateaus and Rio Grande, respectively. Following
Wednesday morning's cold front, highs Wednesday and Thursday will
be below average by more than 5 degrees for most locations, with
widespread 50s north and east of the Davis and Chinati Mountains,
with mostly 60s for the southeast and southern portions of the
forecast area and a few 70s near the Rio Grande. Wednesday has
trended colder in recent runs by a few degrees for much of the
Permian Basin and Stockton Plateau compared to earlier runs, so
went with highs in these areas lowered to closer match NBM 10th
and 25th percentiles for highs on Wednesday. Much the same story
is present Thursday, but with warmer temperatures across SE NM
Plains and Permian Basin, Stockton Plateau, and much of the Marfa
Plateau, where highs will be in the low to mid 60s. Lows Wednesday
night will be near average and mostly in the 30s to low 40s. Lows
Thursday night be warmer, with widespread upper 30s to mid 40s.
The aforementioned building ridge will result in above average
temperatures Friday into Sunday, with highs at least 5 to 10
degrees above average Friday, Saturday, and Sunday and mainly in
the 70s on Friday, with 80s appearing for eastern portions of the
Permian Basin, Stockton Plateau and up along the Pecos River on
Saturday and Sunday. A few 90s are also apparent near the Rio
Grande Saturday and Sunday. Lows Friday night will be similar to
Thursday night, but lows Saturday night will be warmer, with 40s
for the higher elevations and 50s in the eastern and southern
portions of the forecast area. Lows Sunday night will be much the
same story, but slightly cooler with 30s again appearing in higher
elevations and the SE NM plains and less 50s across eastern and
southern portions. Monday next week will be near to below average
behind the Pacific front, with highs in 60s for the SE NM plains,
higher elevations, western Permian Basin, and 70s for most
elsewhere. Monday night will be near average with lows in the 30s
for the SE NM plains, higher elevations, and Permian Basin, and
40s elsewhere.
&&
.AVIATION...
(18Z TAFS)
Issued at 1119 AM CST Mon Feb 26 2024
VFR conditions continue through the TAF period. Westerly winds
with gusts, especially for western terminals, are expected this
afternoon before wind speeds weaken after sunset.
&&
.FIRE WEATHER...
Issued at 327 AM CST Mon Feb 26 2024
Southwesterly winds 20 to 30 mph with gusts from 35 to 50 mph,
relative humidity as low as 10 percent, RFTIs as high as 4, and
dry fuels will result in high to very high fire danger and
critical fire weather conditions in Southeast New Mexico and a
large portion of West Texas from 9 AM CST / 8 AM MST this morning
to 9 PM CST / 8 PM MST this evening. Avoid the use of open flames
or any activities that may generate sparks. Accidental ignitions
will have the potential to grow into dangerous wind-driven
wildfires. A combination of strong winds, low relative humidity,
and above average temperatures will increase potential for fire
growth. Fires can start from the smallest of flames or sparks.
Observe local burn bans.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 59 82 40 54 / 0 0 0 10
Carlsbad 58 76 47 57 / 0 0 0 20
Dryden 57 90 57 64 / 0 0 0 30
Fort Stockton 59 85 52 57 / 0 0 0 30
Guadalupe Pass 55 67 46 52 / 0 0 0 30
Hobbs 56 75 39 54 / 0 0 0 10
Marfa 48 75 45 57 / 0 0 10 50
Midland Intl Airport 61 81 43 54 / 0 0 0 20
Odessa 61 81 44 54 / 0 0 0 20
Wink 57 81 47 58 / 0 0 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CST /8 PM MST/ this evening for
Andrews-Borden-Central Brewster County-Chinati Mountains-
Chisos Basin-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson County-Gaines-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
Loving-Marfa Plateau-Martin-Reeves County Plains-Van Horn
and Highway 54 Corridor-Winkler.
High Wind Warning until 6 AM CST /5 AM MST/ Wednesday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch from Tuesday morning through Tuesday evening for
Davis Mountains-Davis Mountains Foothills-Eastern Culberson
County-Loving-Reeves County Plains-Van Horn and Highway 54
Corridor.
NM...Red Flag Warning until 8 PM MST this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Warning until 5 AM MST Wednesday for Guadalupe
Mountains of Eddy County.
High Wind Watch from Tuesday morning through Tuesday evening for
Central Lea County-Eddy County Plains-Northern Lea County-
Southern Lea County.
&&
SHORT TERM...44
LONG TERM....94
AVIATION...91Hazardous weather outlook, Feb 26, 3:58 AM CST, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 358 AM CST Mon Feb 26 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-271000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 358 AM CST Mon Feb 26 2024 /258 AM MST Mon Feb 26 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Red Flag Warning is in effect for Southeast New Mexico and a large portion of West Texas from this morning until this evening due to expected near critical to critical fire weather conditions. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A High Wind Warning will remain in effect for the Guadalupe and Delaware Mountains from Tuesday into Wednesday morning. A High Wind Watch is in effect for the adjacent plains, Davis Mountains, and foothills from Tuesday morning through Tuesday evening. Critical fire weather conditions are likely Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:14 AM CST | Red Flag Warning | MAF | Andrews, Borden, Brewster, Culberson, Dawson, Gaines and 7 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.